MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX15RW30
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that there was blood leakage from the oxygenation.During the process of mitral valve mechanical replacement surgery, it was discovered that there was blood leakage from the oxygenator while the cbp had not even.Once the machine was running, the speed of leakage increased.In an emergency situation, the oxygenator bin was replaced.The procedure outcome was not reported.The patient was not harmed.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided a2: date of birth: requested, not provided a5: ethnicity: requested, not provided a6: race: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e1: contact: unknown e1: establishment address: union hospital, tongji medical college, huazhong university of science and technology e1: phone number: unknown e3: occupation: technologist.G4: 510k: k130520.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record of the actual device.No other similar report of the product with the involved product code/lot number was found.Terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Confirmation of the provided video.It was found that a red, transparent liquid had been flowed out of the gas outlet side.Visual inspection of the actual device upon receipt: no anomaly such as damage was found.Leak test of the actual device: the actual device (after rinsing) was installed into a circuit consisting of tubes, and the colored saline solution was circulated.As a result, no leakage was found.The inside of housing on the gas channel side was confirmed when the blood outlet port side was blocked and 2kgf/cm2 air pressure was applied to the blood channel from the blood inlet port side.As a result, no leakage was found.The manufacturing record and the shipping inspection record of the actual device found no anomaly.Past complaint file.No other similar report of the product with the involved product code/lot number was found.Based on the investigation result, it was likely that when using the actual device, plasma leakage occurred, and it was found that liquid was leaking from the gas outlet side.As a possible cause of plasma leakage, from our past experience, following factor was inferred.However, since no anomaly leading to the leakage was found on the actual device, it was not possible to clarify the cause of occurrence.The blood properties changed due to some factors, a substance having a surface-active action was produced, and the relationship between the surface tension of blood and gas maintained in the micropores of fiber surface was broken.This caused the fiber to become hydrophilic, leading to plasma leakage.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key22037113
Report Number9681834-2025-00079
Device Sequence Number8415192
Product Code DTZ
UDI-Device Identifier04987350701169
UDI-Public(01)04987350701169(17)271231(10)250107
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX15RW30
Device Catalogue NumberCX*FX15RW30
Device Lot Number250107
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight35 KG